MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534270
Medical Device Problem Codes Break (1069); Use of Device Problem (1670); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event, as no event date was reported.Block h6: imdrf a0401 captures the product investigation finding of catheter guide detached.Block h11: a naviflex delivery system was received for analysis.The advanix stent was not returned.Visual examination of the returned device identified the guide catheter detached and kinked; and the push catheter and pull wire bent.Additionally, the suture was detached and was not returned.Product analysis could not confirm the reported event of a suture deployment issue.The naviflex delivery system was returned without the suture, and the investigation findings do not lead to a definitive conclusion regarding the cause of the reported event.However, it was reported that the guidewire remained inside the patient during the attempted deployment.The advanix biliary stent with naviflex rx delivery system instructions for use (ifu) state: "for preloaded system only: if the guidewire is not completely retracted into the endoscope, the stent cannot be fully deployed." in addition, the barb flap cover was not used during device insertion through the biopsy cap.Per the ifu: "slide the stent barb cover over the trailing barb to assist with stent introduction into the scope." these deviations from the ifu are the most likely reasons the stent could not be deployed.Both steps are essential for proper device operation, and omission of these steps likely contributed to the deployment failure.The additional damages observed on the delivery system were most likely caused by the application of excessive force during use.Procedural tortuosity may have contributed to difficulty in device retrieval, potentially placing the device in a position that required increased force, resulting in the observed guide catheter detachment.Furthermore, damage observed on the push catheter and pull wire is most likely consistent with excessive manipulation and/or force applied during the procedure.Therefore, the most probable root cause of the reported event is failure to follow instructions.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix rx biliiary preloaded stent was to be implanted in the common bile duct to treat tight stricture during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on an unknown date.During the procedure, the stent would not deploy correctly as the suture did not fully release.The procedure was completed with another stent of the same model.There were no patient complications reported as a result of this event.Note: it was reported that the guidewire was inside the patient during the attempted deployment.However, the advanix biliary stent with naviflex rx delivery system instructions for use (ifu) states: "for preloaded system only: if the guidewire is not completely retracted into the endoscope, the stent can not be fully deployed." note: it was reported that the barb flap cover was not used to insert the device through the biopsy cap.However, the advanix biliary stent with naviflex rx delivery system instructions for use (ifu) states: "slide the stent barb cover over the trailing barb to assist with stent introduction into the scope." note: this event has been deemed a reportable event based on the investigation finding of catheter guide break.

Brand Name
ADVANIX? BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24333553
Report Number3005099803-2026-00591
Device Sequence Number21270935
Product Code FGE
UDI-Device Identifier08714729787365
UDI-Public(01)08714729787365(17)270710(10)37081497
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K203162
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00534270
Device Catalogue NumberM00534270
Device Lot Number0037081497
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2026
Initial Report FDA Received Date02/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown